Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 3, NWS Albuquerque, NM

January 22, 2014

NWS Albuquerque, NM issued this wind advisory at Jan 22, 2014, 2:43 PM MST. It took effect at Jan 23, 2014, 3:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 2:43 PM MST (21:43 UTC)
In effect from
Jan 23, 2014, 3:00 AM MST
Expired
Jan 23, 2014, 5:00 PM MST
In force
14 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WWUS75 KABQ 222143
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MST WED JAN 22 2014

...STRONG EAST CANYON WINDS LATE TONIGHT AND THURSDAY...

.A BACKDOOR ARCTIC COLD FRONT WILL PUSH WEST THROUGH THE 
CENTRAL MOUNTAIN CHAIN LATE TONIGHT AND INTO THE MIDDLE RIO GRANDE
VALLEY...CREATING STRONG EAST CANYON WINDS. THE STRONGEST 
WINDS WILL HIT THURSDAY MORNING AND IMPACT LOCATIONS ALONG 
AND EAST OF INTERSTATE 25 BETWEEN ALBUQUERQUE AND SOUTHERN 
SANTA FE.

NMZ518-519-230700-
/O.NEW.KABQ.WI.Y.0003.140123T1000Z-140124T0000Z/
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
243 PM MST WED JAN 22 2014

...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM MST THURSDAY. 

* LOCATION...ALBUQUERQUE AND SANTA FE METRO AREAS...MAINLY ALONG
  AND EAST OF INTERSTATE 25. 

* WINDS...EAST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO BETWEEN 45
  AND 50 MPH.

* TIMING...ONSET BETWEEN 3 AND 6 AM...PEAKING BETWEEN 6 AM AND
  NOON THURSDAY THEN GRADUALLY DECREASING INTO THURSDAY EVENING.

* VISIBILITY...SOME LOCALIZED REDUCTIONS TO AROUND 5 MILES IN
  BLOWING DUST.

* LOCAL IMPACTS...THE STRONG EAST WINDS WILL CREATE STRONG CROSS
  WINDS ON NORTH SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25
  BETWEEN LOS LUNAS...ALBUQUERQUE AND SANTA FE. THOSE PLANNING
  TRAVEL IN LARGE OR TALL VEHICLES SHOULD EXPECT DIFFICULT
  DRIVING CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
4 follow-up statements
931 
WWUS75 KABQ 230645
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 PM MST WED JAN 22 2014

...STRONG EAST CANYON WINDS LATE TONIGHT AND THURSDAY...

.A BACKDOOR ARCTIC COLD FRONT WILL PUSH WEST THROUGH THE CENTRAL
MOUNTAIN CHAIN LATE TONIGHT AND CREATE STRONG GAP WINDS IN THE
MIDDLE AND LOWER RIO GRANDE VALLEY...AS WELL AS THE UPPER TULAROSA
VALLEY THROUGH THURSDAY. THE STRONGEST WINDS WILL OCCUR THURSDAY
MORNING AND IMPACT LOCATIONS ALONG AND EAST OF INTERSTATE 25
BETWEEN THE SANTA FE AIRPORT...PLACITAS...ALBUQUERQUE...LOS
LUNAS...BERNARDO...SOCORRO...ABO...AND CARRIZOZO.

NMZ520-525-231100-
/O.EXA.KABQ.WI.Y.0003.140123T1000Z-140124T0000Z/
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
1145 PM MST WED JAN 22 2014

...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 5 PM MST THURSDAY. 

* LOCATION...ALBUQUERQUE AND SANTA FE METRO AREAS...MAINLY ALONG 
  AND EAST OF INTERSTATE 25. 

* WINDS...EAST 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH.

* TIMING...ONSET BETWEEN 2 AND 4 AM...PEAKING BETWEEN 6 AM AND
  NOON THURSDAY THEN GRADUALLY DECREASING INTO THURSDAY EVENING.

* VISIBILITY...SOME LOCALIZED REDUCTIONS TO AROUND 5 MILES IN 
  BLOWING DUST. 

* LOCAL IMPACTS...THE STRONG EAST WINDS WILL CREATE STRONG CROSS 
  WINDS ON NORTH SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25 
  BETWEEN LOS LUNAS...ALBUQUERQUE AND SANTA FE. THOSE PLANNING 
  TRAVEL IN LARGE OR TALL VEHICLES SHOULD EXPECT DIFFICULT 
  DRIVING CONDITIONS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ518-519-231100-
/O.CON.KABQ.WI.Y.0003.140123T1000Z-140124T0000Z/
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
1145 PM MST WED JAN 22 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 5 PM MST
THURSDAY...

* LOCATION...MAINLY ALONG AND EAST OF INTERSTATE 25 FROM NEAR
  BERNARDO TO SOCORRO AND BOSQUE DEL APACHE...AS WELL AS HIGHWAY
  54 AROUND CARRIZOZO.

* WINDS...EAST NORTHEAST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO
  BETWEEN 45 AND 50 MPH.

* TIMING...ONSET BETWEEN 3 AND 5 AM...PEAKING BETWEEN 6 AM AND
  NOON THURSDAY THEN GRADUALLY DECREASING INTO THURSDAY EVENING.

* VISIBILITY...SOME LOCALIZED REDUCTIONS TO AROUND 5 MILES IN 
  BLOWING DUST. 

* LOCAL IMPACTS...THE STRONG EAST WINDS WILL CREATE STRONG CROSS
  WINDS ON NORTH SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25
  BETWEEN BERNARDO...SOCORRO AND BOSQUE DEL APACHE...AS WELL AS
  HIGHWAY 54 AROUND CARRIZOZO. THOSE PLANNING TRAVEL IN LARGE OR
  TALL VEHICLES SHOULD EXPECT DIFFICULT DRIVING CONDITIONS AT
  TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
491 
WWUS75 KABQ 231025
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 AM MST THU JAN 23 2014

...STRONG EAST CANYON WINDS CONTINUE TODAY...

.A BACKDOOR ARCTIC COLD FRONT WILL PUSH WEST THROUGH THE CENTRAL
MOUNTAIN CHAIN AND CREATE STRONG GAP WINDS IN THE MIDDLE AND
LOWER RIO GRANDE VALLEY...AS WELL AS THE UPPER TULAROSA VALLEY
THROUGH TODAY. THE STRONGEST WINDS WILL OCCUR THIS MORNING AND
IMPACT LOCATIONS ALONG AND EAST OF INTERSTATE 25 BETWEEN THE 
SANTA FE AIRPORT...PLACITAS... ALBUQUERQUE...LOS LUNAS...
BERNARDO...SOCORRO...ABO...AND CARRIZOZO.

NMZ518>520-525-231900-
/O.CON.KABQ.WI.Y.0003.000000T0000Z-140124T0000Z/
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
325 AM MST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* LOCATION...ALBUQUERQUE AND SANTA FE METRO AREAS...MAINLY ALONG
  AND EAST OF INTERSTATE 25...AS WELL AS PLACITAS...LOS LUNAS...
  BERNARDO...SOCORRO...ABO AND CARRIZOZO.  

* WINDS...EAST 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH.

* TIMING...PEAKING BETWEEN 6 AM AND NOON THURSDAY THEN GRADUALLY
  DECREASING INTO THURSDAY EVENING.

* VISIBILITY...SOME LOCALIZED REDUCTIONS TO AROUND 5 MILES IN 
  BLOWING DUST. 

* LOCAL IMPACTS...THE STRONG EAST WINDS WILL CREATE STRONG CROSS
  WINDS ON NORTH SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25
  BETWEEN SOCORRO...LOS LUNAS...ALBUQUERQUE AND SANTA FE. THOSE
  PLANNING TRAVEL IN LARGE OR TALL VEHICLES SHOULD EXPECT DIFFICULT
  DRIVING CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

40
137 
WWUS75 KABQ 231852
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1152 AM MST THU JAN 23 2014

...STRONG EAST CANYON WINDS CONTINUE...

.A BACKDOOR COLD FRONT HAS PUSHED WEST THROUGH THE CENTRAL
MOUNTAIN CHAIN CREATING STRONG GAP WINDS IN THE MIDDLE AND LOWER
RIO GRANDE VALLEYS...AS WELL AS THE UPPER TULAROSA VALLEY THROUGH
THE AFTERNOON HOURS. THE STRONGEST WINDS WILL OCCUR OVER THE NEXT
TWO HOURS AND WILL BEGIN TO DECREASE BY EARLY EVENING. THE
FOLLOWING LOCATIONS ALONG AND EAST OF INTERSTATE 25 WILL BE
AFFECTED...THE SANTA FE AIRPORT...PLACITAS... ALBUQUERQUE...LOS
LUNAS... BERNARDO...SOCORRO...ABO...AND CARRIZOZO.

NMZ518>520-525-240000-
/O.CON.KABQ.WI.Y.0003.000000T0000Z-140124T0000Z/
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
1152 AM MST THU JAN 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* LOCATION...ALBUQUERQUE AND SANTA FE METRO AREAS...MAINLY ALONG 
  AND EAST OF INTERSTATE 25...AS WELL AS PLACITAS...LOS LUNAS... 
  BERNARDO...SOCORRO...ABO AND CARRIZOZO. 

* WINDS...EAST 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH.

* TIMING...PEAKING EARLY AFTERNOON THURSDAY THEN GRADUALLY
  DECREASING INTO THURSDAY EVENING.

* VISIBILITY...SOME LOCALIZED REDUCTIONS TO AROUND 5 MILES IN 
  BLOWING DUST. 

* LOCAL IMPACTS...THE STRONG EAST WINDS WILL CREATE STRONG CROSS 
  WINDS ON NORTH SOUTH ORIENTED ROADS SUCH AS INTERSTATE 25 
  BETWEEN SOCORRO...LOS LUNAS...ALBUQUERQUE AND SANTA FE. THOSE 
  PLANNING TRAVEL IN LARGE OR TALL VEHICLES SHOULD EXPECT 
  DIFFICULT DRIVING CONDITIONS AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
368 
WWUS75 KABQ 232353
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
453 PM MST THU JAN 23 2014

NMZ518>520-525-240100-
/O.EXP.KABQ.WI.Y.0003.000000T0000Z-140124T0000Z/
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
453 PM MST THU JAN 23 2014

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

WINDS WILL CONTINUE TO DIMINISH THROUGH SUNSET WITHIN THE RIO
GRANDE AND UPPER TULAROSA VALLEYS. A FEW FAVORED GAP WIND LOCALES
SUCH AS THOSE BELOW TIJERAS CANYON...ABO PASS...AND BENADO GAP...
WILL EXPERIENCE EAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH
THROUGH ABOUT 7 PM. THE COMBINATION OF COLD AIR AND GUSTY WINDS
WILL FORCE WIND CHILL VALUES DOWN INTO THE TEENS IN THESE AREAS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 22, 10:37 AM MST, 4 hours 6 minutes earlier.

Area forecast discussion, Jan 22, 10:37 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1037 AM MST WED JAN 22 2014

.AVIATION...
18Z TAF CYCLE
VFR CONDITIONS FOR THE NEXT 24HRS...EXCEPT FOR KLVS...KTCC AND
POSSIBLY KROW. A STRONG BACKDOOR COLD FRONT WILL PUSH DOWN THE
EASTERN PLAINS OF NEW MEXICO TONIGHT...RESULTING IN STRONG EAST
CANYON WINDS DEVELOPING INTO THE RIO GRANDE VALLEY. GUSTS TO NEAR
40KTS FORECAST AT KABQ BY 13Z THURSDAY...THEN CONTINUING THROUGH
THE DAY. AN AIRPORT WEATHER WARNING AT KABQ FOR WINDS IS LIKELY.
AT KLVS...UPSLOPE FLOW BEHIND THE FRONT WILL RESULT IN
DETERIORATING CONDITIONS LATE TONIGHT THROUGH THURSDAY...WITH IFR
CONDITIONS POSSIBLE IN LIGHT SNOW BY THURSDAY MID MORNING. MVFR
CIGS LIKELY AT KTCC AND POSSIBLE AT KROW THURSDAY. IMPROVEMENT IS
NOT EXPECTED THURSDAY AT KLVS...KTCC AND KROW.

11

&&

.PREV DISCUSSION...938 AM MST WED JAN 22 2014...
UPDATED FORECAST FOR TODAY TO INCREASE CLOUD COVER AND LOWER HIGH
TEMPERATURES BY SEVERAL DEGREES ALL AREAS. SWATH OF THICK CIRRUS WILL
CONTINUE TO MOVE SLOWLY EASTWARD ACROSS CENTRAL AND NORTHERN NM
THROUGH THE AFTERNOON.

33

.PREV DISCUSSION...300 AM MST WED JAN 22 2014...
MUCH COLDER WEATHER ON THE WAY.

ONE MORE MILD DAY FOR MOST OF THE FORECAST AREA...THEN MOTHER
NATURE WILL LET US KNOW THAT ITS STILL WINTER. AND WHILE WE
WILL SEE A RETURN TO COLD WEATHER...UNFORTUNATELY IT DOES NOT
APPEAR WE WILL GET MUCH SNOW.

THE FIRST COLD FRONT IS ALREADY THROUGH NE NM...BUT THIS FRONT
IS NOT THE MAIN BLAST OF COLD AIR. IT WILL BE UP TO ABOUT 20
DEGREES COOLER IN THE NE AND 10 DEGREES IN THE EC AREAS TODAY
BUT THAT ONLY DROPS TEMPERATURES TO ABOUT NORMAL. IT WILL REMAIN
MILD IN THE W AND SE ZONES. THE DRY WEATHER CONTINUES THROUGH THE
DAY.

THE ARCTIC RUSH OF COLD AIR ARRIVES TONIGHT AND THURSDAY. THE COLD
AIR WILL SPILL INTO THE RIO GRANDE VALLEY LATE TONIGHT AND PUSH
ALL THE WAY TO THE DIVIDE. TEMPERATURES ON THURSDAY WILL BE 25 TO
30 DEGREES COLDER IN THE E AND 5 TO 20 DEGREES LOWER IN THE W. IT
WAS 69 IN CLAYTON TUESDAY...THE HIGH ON THURSDAY WILL BE IN THE
UPPER TEENS...A GOOD 50 PLUS DEGREES COLDER. AS FOR SNOW...LIGHT
SNOW WILL DEVELOP OVER THE E SLOPES OF THE SANGRES AND FAR NE LATE
TONIGHT AND SPREAD RAPIDLY S AND E THURSDAY. WHILE SNOW IS LIKELY
IN THE NE AND SHOULD BE FAIRLY WIDESPREAD THU FOR CENTRAL AND
EASTERN AREAS...AMOUNTS APPEAR TO BE LOW...AND MOSTLY BELOW
ADVISORY LEVELS. THE NORTHERN SANGRES COULD SEE 2 TO 4 INCHES
WITH AN INCH OR TWO FOR THE SOUTHERN SANGRES...RATON PASS AND
ACROSS NORTHERN UNION COUNTY. ELSEWHERE GENERALLY AROUND OR BELOW
AN INCH. THE SNOW WILL END THURSDAY NIGHT.

THE COLD AIR QUICKLY LEAVES FRIDAY WITH HIGHS 25 TO 35 DEGREES
HIGHER IN THE NE. LOTS OF SUNSHINE AND LIGHT WINDS WILL MAKE FOR
A MUCH NICER AFTERNOON FOR THE ENTIRE FORECAST AREA.

THE WEEKEND WILL BE DRY WITH ABOVE NORMAL TEMPERATURES. A WEAK
WIND SHIFT WILL ARRIVE IN THE NE SUNDAY...WITH A BETTER PUSH OF
COOLER AIR ACROSS THE EAST ON MONDAY. IT WARMS AGAIN TUESDAY AND
WEDNESDAY FOLLOWED BY ANOTHER BACK DOOR COLD FRONT FOR THE END OF
THE WEEK. ALL THE WHILE...LITTLE OR NO PRECIPITATION IS EXPECTED.
CHJ

.FIRE WEATHER...
THURSDAY STILL LOOKS TO BE THE MOST ACTIVE DAY OF THE NEXT SEVEN
WITH WIND...SNOW AND MUCH COLDER TEMPS.

THE BACK DOOR COLD FRONTS INITIAL WIND SHIFT IS MOVING THROUGH THE
EASTERN PLAINS THIS MORNING...BUT THE STRONGER FRONTAL PUSH WITH
ARCTIC AIR WILL ARRIVE TONIGHT INTO THURSDAY. THUS...TEMPS WILL
DROP 5 TO 20 DEGREES ACROSS THE PLAINS TODAY COMPARED TO
YESTERDAYS READINGS WHILE WESTERN AREAS WILL BE SIMILAR TO
YESTERDAY. HOWEVER...HIGH TEMPS ON THURSDAY ACROSS THE EAST WILL
ONLY REACH THE TEENS AND 20S...ANOTHER 20 TO 30 DEGREE DROP. IN
TOTAL...WE ARE LOOKING AT A 30 TO 50 DEGREE DROP IN HIGH TEMPS
OVER A 48 HOUR SPAN ACROSS THE EAST. FROM THE RIO GRANDE VALLEY
WESTWARD...TEMPS WILL DROP 5 TO 20 DEGREES FROM YESTERDAYS
READINGS. AS THE FRONT PUSHES THROUGH THE GAPS OF THE CENTRAL
MOUNTAIN CHAIN EARLY THURSDAY... EASTERLY GAP WINDS WILL REACH
SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH LIKELY. STRONG
WINDS WILL CONTINUE ACROSS THE RIO GRANDE VALLEY THROUGH THURSDAY
EVENING.

MEANWHILE...A WEAK UPPER LEVEL TROUGH WILL MOVE OVER THE FOUR
CORNERS REGION AS THE ARCTIC FRONT SLIDES FROM EAST TO WEST ACROSS
THE STATE. THE COMBINATION OF UPSLOPE FLOW AND LIFT FROM THE UPPER
LEVEL TROUGH WILL ALLOW FOR SOME LIGHT SNOW ACCUMULATIONS ACROSS
THE CENTRAL MOUNTAIN CHAIN AS WELL AS NORTHEAST AND CENTRAL
HIGHLANDS. MOST AREAS WILL BE IN THE 1 TO 2 INCH RANGE...THOUGH
THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS MAY SEE LOCALLY
HIGHER AMOUNTS. THIS WONT BE MUCH RELIEF FROM THE RECENT DRY
PATTERN...THOUGH HUMIDITIES WILL INCREASE SIGNIFICANTLY TONIGHT
THROUGH THURSDAY NIGHT.

THE BITTER COLD TEMPS WONT BE AROUND FOR LONG. ON FRIDAY...WESTERLY
WINDS WILL RETURN...AND DOWNSLOPING WILL ALLOW TEMPS TO REBOUND
TOWARD LATE JANUARY NORMALS ACROSS THE PLAINS.  A MID LEVEL DRY
SLOT WILL ALSO SLICE THROUGH THE STATE...SLASHING HUMIDITIES BACK
INTO THE TEENS AND 20S. THE DRY SLOT WILL CONTINUE TO BISECT NM
SATURDAY...AND TEMPS WILL CONTINUE TO RISE AS WELL. THUS...SUB-15
PERCENT HUMIDITIES WILL RETURN ACROSS THE EASTERN PLAINS...WITH
WESTERN AREAS NOT MUCH HIGHER. FORTUNATELY...WINDS WILL BE BELOW
CRITICAL CRITERIA.

ANOTHER BACK DOOR COLD FRONT IS ON TAP FOR SUNDAY...BUT THIS FRONT
WILL BE NOTHING LIKE TONIGHTS...AND ASIDE FROM A WIND SHIFT...WILL
HARDLY BE NOTICED. HOWEVER...A STRONGER FRONT MAY COME SUNDAY
NIGHT/EARLY MONDAY...AND THIS FRONT WILL DROP TEMPS ACROSS THE
NORTHEAST FOR MONDAY.

VENTILATION WILL YO-YO AROUND THE NEXT FEW DAYS...BUT THEN WILL
GENERALLY BE POOR FRIDAY AND SATURDAY. FOR TODAY...MOST AREAS
WILL SEE POOR VENTILATION...THOUGH TRANSPORT WINDS LOOK A LITTLE
STRONGER THIS MORNING THAN WHAT HAS BEEN PREDICTED IN RECENT
DAYS...THUS...SOME FAIR TO LOCALLY GOOD VENTILATION IS LIKELY
ACROSS THE EAST AND SOUTHWEST MOUNTAINS. GOOD VENTILATION WILL
PREVAIL MOST AREAS ON THURSDAY THANKS TO THE FRONT...THOUGH POOR
VENTILATION WILL BE THE RULE ACROSS NORTH CENTRAL AND NORTHEAST
AREAS. 34

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

33
Hazardous weather outlook, Jan 22, 5:36 AM MST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 AM MST WED JAN 22 2014

NMZ501>540-231300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
536 AM MST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC COLD FRONT AND UPPER LEVEL DISTURBANCE WILL IMPACT THE
FORECAST AREA STARTING TONIGHT. COLDER AIR WILL POUR INTO THE
EASTERN PLAINS OVERNIGHT. STRONG EAST CANYON WINDS WITH GUSTS OF
40 TO 50 MPH WILL IMPACT THE ALBUQUERQUE METRO AREA AFTER MIDNIGHT.
SNOW WILL DEVELOP AFTER MIDNIGHT OVER THE NORTHEAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD AIR WILL CONTINUE TO POUR INTO THE STATE. HIGHS WILL ONLY BE
IN THE TEENS AND 20S FOR MUCH OF THE EAST...20 TO 30 DEGREES BELOW
NORMAL. STRONG EAST CANYON WINDS WILL CONTINUE AROUND ALBUQUERQUE.
SNOW WILL SPREAD OVER THE CENTRAL MOUNTAINS AND EASTERN PLAINS...
WITH A FEW SNOW SHOWERS OVER THE WESTERN MOUNTAINS. SNOW AMOUNTS
WILL BE GENERALLY LIGHT...ONE OR TWO INCHES. LOCALLY HIGHER AMOUNTS
ARE POSSIBLE OVER THE NORTHERN AND EASTERN PORTIONS OF THE SANGRE
DE CRISTO MOUNTAINS AND FAR NORTHEAST.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

40

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.